Physical symptoms of withdrawal have been coming and going over the past couple of days. Right now I have that hot and cold at the same time thing going on again. I had goosebumps but I'm sticky at the same time. My feet are freezing.
I had to change my coffee to decaf, unfortunately. A cup of regular coffee the other day triggered a symptom attack, so I bowed to the inevitable. The decaf isn't that bad, it's better than tea, anyway.
I spent the day on the sofa today, just too tired to do anything else. But my mood is holding up well, so I didn't mind. Yesterday I found that my energy level went up in the evening, and that seems to be holding true today as well.
The really good news is that I read a book! I don't know how many years it has been since I read a work of fiction, 4 or 5 maybe. I've been reading the occasional self-help book now and then, but I gave up on fiction, it just didn't hold my interest. I watched the Andrew Davies adaptation of Northanger Abbey on DVD the other day, and it made me want to read the book to see how it compared. I was able to read it easily, with no problems with concentration or attention. So that is a major breakthrough. I am thinking of looking into the rest of Jane Austen's works, I have not read them since school, I think.
My appetite has been all over the map also. Today it took me all day to eat a small dinner roll with cheese, I had no appetite. You will recall that a few days ago I was starving all the time. Fortunately, I was able to control that with the Total Amino Solutions (TAS). Things are tasting a little odd too.
I adjusted my taper off Risperdal to make it a little more gradual. I noticed when studying my charts on the Truehope website that my withdrawal symptoms really didn't start until my Wellbutrin went to zero. Just that last step from 75 mg to 0 mg seemed to be a big one. Rather than heap more insult onto my body by ending the Risperdal right away I decided to cut the tablet into eighths, a 0.375 mg dose. I will take that for 4 nights total. It seemed to me that going from 0.75 mg to 0 mg would have been another big step that might cause problems, so I feel better about this.
I have been reading Wikipedia about withdrawal from benzodiazepines and SSRIs. There is a lot of interesting information there. I am very grateful that I'm not dependent on benzos and going through that aspect of withdrawal. I dodged a big bullet there. I took Ativan for a few years until it just stopped working. I switched to Klonopin, but it never really did much for me so I just sort of drifted away from it. No withdrawal, no big deal. Thank goodness!
One of the things emphasized in the Wikipedia article on benzo withdrawal is that a very slow taper off the drugs has the best success rate and the fewest symptoms. They are talking about a 6 month taper. It made me wonder about Truehope's strategy, which is much quicker than that. One of the consequences of a fast taper is said in the article to be more severe symptoms during protracted withdrawal, which is the period of time after you've finished taking medications when you are still getting symptoms. I wonder if the severe symptoms many Truehope participants complain of during protracted withdrawal could be partly due to the rapidity of the taper. It makes me wonder if a gradual introduction of Empowerplus and a six month taper might actually be kinder. Food for thought. It's too late for me though.